MAUDE Adverse Event Report: BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION

BIOSENSE WEBSTER INC QDOT MICRO; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Catalog Number D139402
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation details: the device was returned to johnson & johnson medtech (j&j medtech) for evaluation.Following j&j medtech procedures, a visual inspection and functionality test of the returned device were performed.Visual inspection revealed reddish material and a hole in the surface of the pebax with internal parts exposed.Functionality test was performed and the device was connected to the carto 3 system, and it was recognized; however, the device was not visualized as error 105 was displayed by the system and error 106 displayed on screen.Due to this condition, the handle of the device was dissected, and resistance of the sensor pads on the printed circuit board (pcb) was measured and the results were found out of specifications.A dissection was performed right after at the tip area and an open circuit was identified.In addition, further investigation of the peek housing section revealed that there was insufficient adhesive (polyurethane - pu) on the wires.A manufacturing record evaluation was performed for the finished device batch number, and no internal actions were identified.The reddish material inside the pebax, the force issue and the magnetic sensor error that were observed during the analysis could be related to the device issue reported event by the customer.The potential cause of the pebax damaged could be related to the use of the device during the procedure; however, this could not be conclusively determined.The potential cause of the open circuit could not be determined.The root cause of the adhesive condition was traced to manufacturing process.The instructions for use (ifu) contain the following recommendations: do not scrub or twist the tip electrode as damage to the tip electrode bond may occur and loosen the tip electrode, or damage may also occur to the contact force sensor and affect measurement accuracy.In addition, in order to prevent damage to the catheter tip, verify compatibility between the sheath and catheter, advance the catheter through the sheath prior to insertion.Any sheath < 8.5 f is contraindicated.As part of johnson & johnson medtech's quality process, all devices are manufactured, inspected, and released to approved specifications.Internal actions are being performed to address process opportunities related to adhesive issues.Explanation of codes: investigation findings: mechanical problem identified (c07) / investigation conclusions: unintended use error caused or contributed to event (d1102) / component code: sleeve (g04115) were selected as related to the hole in the pebax issue identified by bwi pal.Investigation findings: open circuit (c0205) / investigation conclusions: cause not established (d15) / component code: sensor (b)(6) were selected as related to the force and magnetic sensor errors.Investigation findings: manufacturing process problem identified (c16) / investigation conclusions: cause traced to manufacturing (d03) / component code: adhesive (g0405201) were selected as related to the insufficient adhesive (polyurethane - pu) on the wires.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a qdot micro catheter for which biosense webster¿s product analysis lab (pal) identified a hole on the pebax.The physician reported a ¿product issue¿.The customer's reported unspecified product issue is not considered to be mdr reportable since the potential risk that it could cause or contribute to a serious injury or death to the operator or patient is remote.On 1-oct-2025, the bwi pal revealed that a visual inspection of the returned device found a hole in the pebax with internal components exposed and a reddish material inside the pebax.These findings were reviewed and assessed the issue of a ¿hole¿ in the pebax as an mdr reportable malfunction since the integrity of the device has been compromised.

Brand Name
QDOT MICRO
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FIBRILLATION
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
henry boden
31 technology dr
irvine, CA 92618
9497882078
MDR Report Key23364975
Report Number2029046-2025-03534
Device Sequence Number15671076
Product Code DRF
UDI-Device Identifier10846835017076
UDI-Public(01)10846835017076(11)250513(17)280512(10)31632073L
Combination Product (Y/N)N
Initial Reporter CountryPL
PMA/510(K) Number
P210027
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD139402
Device Lot Number31632073L
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2025
Initial Report FDA Received Date10/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown